Alert archive / Texas / River Flood Warnings in 2020
River Flood Warning 11, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Feb 11, 2020, 8:44 AM CST for Hunt County, Texas. It took effect at Feb 12, 2020, 3:54 AM CST. It was in force for 41 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2020, 8:44 AM CST (14:44 UTC)
- In effect from
- Feb 12, 2020, 3:54 AM CST
- Expired
- Feb 13, 2020, 8:53 PM CST
- In force
- 41 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Hunt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 129 km from the middle of the area, began a volume at 14:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cowleech Fork Sabine River at Greenville (GNVT2). The gauge peaked at 17.13 ft at Feb 12, 2020, 10:00 PM CST.
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08017200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Feb 11, 4:57 AM CST, 3 hours 47 minutes earlier.
Area forecast discussion, Feb 11, 4:57 AM CST, 3 hours 47 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 457 AM CST Tue Feb 11 2020 .SHORT TERM... /NEW/ Update: Very few substantive changes were made to the forecast with this update. The primary focus with this update was to make some minor tweaks to the first 12 hours of the forecast. The broader details behind the forecast reasoning remain the same as stated in the previous discussion. A widespread area of showers and a few embedded thunderstorms continues to traverse the CWA generally along and south of I-20. A few storms in our southern tier of counties (i.e. Milam, Robertson, and Leon) have produced a decent amount of lightning, with MRMS echo tops occasionally reaching upwards of 30,000 ft. For this reason, will continue to carry a thunder mention south of I-20 through much of the day. Late in the day, we may see a brief respite in shower/thunderstorm activity, but it should ramp back up again overnight as the upper-level low over the Desert Southwest opens and tracks eastward. Still expecting widespread totals of over one inch for most of the CWA, over two inches along and east of I-35, and potentially more than three inches in our southeastern counties. The 0600Z runs of the HRRR and 3 km NAM show a similar picture as the 0000Z runs did, so we will continue to hold off on the issuance of a Flash Flood Watch with this update, but as always, continue to monitor the latest data. Godwin Previous Discussion: /Through Wednesday/ We are in a bit of a break in precipitation for the moment as weak subsidence has overspread the region. The GOES-16 water vapor channel shows widespread ascent to our southwest over the Edwards Plateau and into Chihuahua and Coahuila. This ascent is occurring ahead of a closed upper-level low centered near the Colorado Delta. At the surface, a 1010 mb low is centered over Ruston, LA, with a cold front extending to the southwest along a line from the surface low to Houston, TX to Zapata, TX. This cold front forms the demarcation between maritime tropical air to the south, and continental polar air to the north. Over the next several hours, ascent should increase once again over North and Central Texas. Light to moderate rain showers are already noted on radar across the Edwards Plateau, which should make their way into our southwestern zones before daybreak. This precipitation should be predominantly rain showers, but a few embedded thunderstorms will be possible. This activity will spread north and east as the day progresses. While some breaks can be expected, the vast majority of the day will be cold and wet. Rain showers will become even more widespread as we head into Tuesday night, as the aforementioned upper-level low opens into a trough, and swings into the central CONUS. Despite somewhat limited instability, the strong ascent and dynamic cooling aloft should allow for some thunder, thus slight chance to chance PoPs have been included. PoPs of over 90 percent are indicated Tuesday night/Wednesday morning across the vast majority of the CWA. Most of the CWA looks to pick up at least an inch of rain during the next 24 hours, with most areas east of I-35 likely to receive over two inches of rain. HREF probability matched mean precipitation forecasts show 3+ inches of rain over our southeastern counties. While it is often difficult to pinpoint exactly where the heaviest rains will occur, forecast models have been centering the heaviest rainfall on our southeastern counties for several runs now. The latest Drought Monitor product shows that moderate to severe drought persists in these areas, but these same areas did manage to pick up around a half inch of rain during the past 24 hours. These antecedent conditions suggest that flash flooding will likely not be a major concern, though some instances of flooding will certainly be possible, particularly in any typical flood-prone areas. For this reason, we have opted against the issuance of a Flash Flood Watch right now. Should later runs of high-res guidance show an uptick in forecast rainfall amounts, a watch may become necessary however. Rain should finally come to an end late Wednesday, ending from west to east as the trough axis passes through the region. Godwin && .LONG TERM... /Issued 318 AM CST Tue Feb 11 2020/ /Thursday Through Early Next Week/ The upper trough responsible for our midweek rain event will dominate the eastern half of the CONUS Thursday and Friday, which will be a rain-free interlude for North and Central Texas. As this trough will be a hybrid of both the current cut-off low near our latitude and a longwave trough within the polar stream, its passage will allow some chilly cP air to filter into the Southern Plains. The sun will re-emerge on Thursday, but afternoon temperatures will struggle to get out of the 40s. Clear skies, light winds, and low humidity will combine to produce a widespread freeze Friday morning. Shortwave ridging aloft and the return of south winds will help daytime temperatures to get closer to normal values Friday afternoon. However, southwest flow aloft will quickly ensue as a new trough deepens off Baja. Cloud cover will increase Friday night, and rain chances will return as early as Saturday. This setup will bear a striking resemblance to the synoptic pattern just a few days earlier (and to many other February rain events) as a cut-off low upstream generates multiple rounds of rain. However, unlike our midweek event, Sunday and Monday will feature unseasonably mild temperatures with the rainfall. Like its predecessor, the weekend rainmaker will eventually be dislodged by a polar trough. But at this time scale, there remain understandable disagreements in the extended guidance with this evolution. In any of the potential scenarios, this looks to be a prolonged rain event that may persist well into next week. Coming so closely on the heels of a heavy rain event, this could raise more significant flooding concerns. A silver lining may be an alleviation of the short-term drought conditions across Central and East Texas, where 3-month precipitation deficits are as much as 4 to 7 inches. 25 && .AVIATION... /NEW/ /12Z TAFs/ Concerns -- Increasing SHRA coverage later this morning, continuing through much of TAF period. Decreasing CIGs/vsby. A broad area of SHRA with a few embedded TSRA continues to make its way across parts of North and Central TX. This precipitation has largely avoided Metroplex terminals, and that should remain the case for the next few hours. Still expecting an increase in SHRA chances at all terminals later this morning, with a few TSRA possible near KACT. Because of inherent uncertainties in timing and coverage of any TSRA, went with VCTS through 18Z at KACT, and opted not to include any TEMPO TSRA. As precip coverage and intensity increases, CIGs/vsby will decrease markedly, with most locations likely to lower to IFR later this morning, and remain so through the end of the TAF period. Late tonight, LIFR appears likely as the heaviest precip moves through. Godwin && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 44 41 53 35 48 / 80 100 100 5 0 Waco 46 42 57 37 51 / 90 100 100 5 0 Paris 46 40 49 35 46 / 80 100 100 10 0 Denton 42 39 52 32 47 / 80 100 100 5 0 McKinney 44 40 51 34 46 / 80 100 100 10 0 Dallas 45 41 53 36 48 / 80 100 100 10 0 Terrell 48 42 53 35 49 / 90 100 100 10 0 Corsicana 49 42 53 37 49 / 90 100 100 5 0 Temple 46 41 58 37 51 / 80 100 90 5 0 Mineral Wells 42 37 52 31 47 / 70 100 100 5 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 37/25
Hazardous weather outlook, Feb 11, 4:57 AM CST, 3 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 457 AM CST Tue Feb 11 2020 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121100- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 457 AM CST Tue Feb 11 2020 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Widespread rain is expected today across all of North and Central Texas. Isolated thunderstorms may accompany the rain south of the I- 20 corridor. Lightning would be the primary hazard with the storms. Rain and embedded thunderstorms will increase in coverage this evening and into the overnight hours. A band of heavy rainfall will be possible east of I-35 and south of I-30, which may result in some flooding issues. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Widespread rain and thunderstorms will continue during the daylight hours of Wednesday morning. The primary concern will be flooding, particularly across Central and East Texas. The rain event will come to an end Wednesday afternoon. Rain chances will return this weekend and continue into early next week. Thunderstorms will be possible during the period, in particular on Sunday and Monday. Severe weather is not anticipated, but the additional rainfall could reaggravate flooding issues. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Feb 11, 7:58 AM CST, 46 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
758 AM CST Tue Feb 11 2020
TXZ103-104-119-111430-
Collin TX-Denton TX-Dallas TX-
758 AM CST Tue Feb 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DENTON...
SOUTHWESTERN COLLIN AND NORTHERN DALLAS COUNTIES UNTIL 830 AM CST...
At 757 AM CST, Doppler radar was tracking a strong thunderstorm over
Farmers Branch, moving northeast at 55 mph.
Pea to dime size hail will be possible with this storm.
Locations impacted include...
Dallas, Plano, Garland, Irving, McKinney, Carrollton, Frisco,
Richardson, Lewisville, Allen, Flower Mound, Grapevine, Wylie,
Coppell, The Colony, Farmers Branch, University Park, Sachse, Addison
and Dallas Love Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to very minor flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3305 9631 3298 9648 3298 9651 3297 9652
3280 9692 3294 9704 3298 9703 3298 9707
3299 9708 3335 9662
TIME...MOT...LOC 1357Z 231DEG 49KT 3293 9690
BainSpecial weather statement, Feb 11, 8:01 AM CST, 43 minutes before
Special Weather Statement National Weather Service Fort Worth TX 801 AM CST Tue Feb 11 2020 TXZ145>147-161-111445- Limestone TX-Freestone TX-Hill TX-Navarro TX- 801 AM CST Tue Feb 11 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FREESTONE... SOUTHEASTERN HILL...NORTHWESTERN LIMESTONE AND SOUTHWESTERN NAVARRO COUNTIES UNTIL 845 AM CST... At 800 AM CST, Doppler radar was tracking a strong thunderstorm near Hubbard, or 17 miles northeast of Lacy-Lakeview, moving northeast at 50 mph. Pea to dime size hail and heavy rain will be possible with this storm. Locations impacted include... Corsicana, Hubbard, Wortham, Coolidge, Dawson, Angus, Retreat, Oak Valley, Mount Calm, Tehuacana, Richland, Streetman and Mustang. LAT...LON 3182 9627 3166 9690 3178 9698 3215 9653 TIME...MOT...LOC 1400Z 239DEG 45KT 3178 9686 Bain
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 7:58 AM CST | Special Weather Statement | FWD | Collin | 32 min |
| Feb 11, 8:01 AM CST | Special Weather Statement | FWD | Navarro | 44 min |
| Feb 11, 8:44 AM CST | River Flood Warning | FWD | Hunt, Rockwall | 58 hr |
| Feb 11, 8:58 AM CST | River Flood Warning | FWD | Dallas | 70 hr |
Nearby
River Flood Warnings in Texas, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.